Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Joint pain - Osteopenia?
Jul 6, 2011

Hi Dr Henry,

I was diagnosed HIV+ last year with VL 170,000 and CD4 170. Started taking Atripla and my VL has been undetectable for 6 months, CD4 up to 450. I have been experiencing pain in my left hip, elbow and jaw. It feels like the bone itself is in pain ie the pain is right in the ball of the joint. I fractured my elbow this winter, and the pain feels similar. IS this something I should be worried about? I have an appointment early september with my specialist, can I wait til then to bring this up with her?

Hope you can help - your advice is always well received!

Kind Regards, DB

Response from Dr. Henry

An evaluation of osteoporosis and aseptic necrosis of the hip would be worthwhile in the setting of the symptoms you describe and treated HIV infection. I would inform your doctors office about your concerns and discuss whether any studies (ie DEXA scan or hip or other X-rays) might be ordered prior to your Sept visit. KH



Previous
Quick question!
Next
atrpla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement